It feels like morning sickness...

New Topic Post Reply Printable Version
[ << Previous Thread | Next Thread >> ]

starrnr
Veteran Member


Date Joined Dec 2005
Total Posts : 1782
   Posted 12/10/2007 12:29 PM (GMT -7)   
but it's not. I'm having the usual MTX side effect of nausea. It's been 4 weeks since I had an injection, finally cleared this weekend to resume the shots, so it feels like I'm just starting over again. I've been taking the folic acid, but I don't think I have enough in my system to counteract the resumed MTX.

I've tried the 7-up, soda cracker remedy, but it ain't helping! It will ease, I know it, but right now, yuck.eyes

Anyone have any other remedies I might try? At this point, I don't care if it's food or drink, anything!

Thanks!!! smurf (I wish the smurf was green - that's how I feel).

~S.
Some days you're the bug, some days you're the windshield

RA, AS, intolerance/sensitivity to gluten, wheat and dairy.

Remicade every 6 weeks, Methotrexate weekly, Folic Acid daily


ericsmom
Veteran Member


Date Joined Jan 2007
Total Posts : 1042
   Posted 12/10/2007 3:18 PM (GMT -7)   
Awww Starr
 
Your not alone, I am in my 5th week of mtx, but I was given the oral med..and I thought that I wud ask my rheumy if the shots wud be better, but reading your post hon, I see you are feeling just like I do.
 
Here is what someone told me to do, and it has sorta worked, not great but I dont feel as bad as I did
 She told me to eat pasta or rice, the day of the shot/oral, and try to drink twice as much water that day than I normally drink.
 
My doc has me on 5 mg  of folic acid, and only once a week as well..2 days after the oral dose
What strength are you on of folic acid?  Plus..I was told it was to help my body absorb nutrients, that it had nothing to do with helping with nausea.  I have to say taht last week when I took the folic acid...I had a very queasy stomache till saturday (I take the FA on Wednesdays)
 
So, try the pasta or rice the day of your shot, and drink drink drink...see if that helps.  I figured by the 4th or 5th week we wouldnt be feeling this ill sad
 
Let me know hon, and good luck
 
Hugs
Diane
Fibromyagia, R/A, Diabetes, Atrial Fib, depression

Prednisone(not for much longer I hope), methotrexate, folic acid, metformin, diamicron, bisoprolol, plaquinal, fenofibrate, pantoloc, wellbutrin, propafenone, ibprofen, warfarin


What doesn't kill us, makes us stronger


ericsmom
Veteran Member


Date Joined Jan 2007
Total Posts : 1042
   Posted 12/10/2007 3:22 PM (GMT -7)   
Sorry, forgot to add something.
Can you not take Gravol or Dramamine? it does help a little, at least you wont throw up. These are anti nauseants, over the counter

Hugs
Fibromyagia, R/A, Diabetes, Atrial Fib, depression

Prednisone(not for much longer I hope), methotrexate, folic acid, metformin, diamicron, bisoprolol, plaquinal, fenofibrate, pantoloc, wellbutrin, propafenone, ibprofen, warfarin


What doesn't kill us, makes us stronger


yalinda
Veteran Member


Date Joined May 2006
Total Posts : 1179
   Posted 12/10/2007 4:17 PM (GMT -7)   
so sorry to hear, can you increase the folic acid or take another med ?????? wish i could help you both.......

starrnr
Veteran Member


Date Joined Dec 2005
Total Posts : 1782
   Posted 12/10/2007 5:02 PM (GMT -7)   
Diane, I've been on MTX for a long time, but had to stop due to a slight UTI that popped up a few weeks ago. Normally, I don't have this problem (haven't since I started on the oral pills in the beginning). I expect this to go away and not be a problem in the future, but right now...holy moly!

I recommend switching to the injectible actually. It actually relieved my more severe side effect symptoms (at the time), didn't bother my stomach like the pills did and I did way better pain-wise on the shots.

I'm at .7 ml (equal to 17.5 mgs I believe) once a week and 2 mgs folic acid daily.

Thank you for your suggestions - I have been drowning myself in water and have been eating wheat stuff (normally don't) to help as well.

Ah the joys of it all!
Some days you're the bug, some days you're the windshield

RA, AS, intolerance/sensitivity to gluten, wheat and dairy.

Remicade every 6 weeks, Methotrexate weekly, Folic Acid daily


Ducky
Veteran Member


Date Joined Mar 2005
Total Posts : 3199
   Posted 12/10/2007 5:56 PM (GMT -7)   
Sorry you're feeling so bad ~S. .. was never a big fan of morning sickness, so can imagine what you are feeling.. you've tried all the things I was going to suggest, has it gotten any better?
Moderator of Arthritis Forum
Confirmed Diagnosis of - Psoriatic Arthritis/Spondylitis/Graves Disease/GERD/Scoliosis/Hiatal Hernia/Graves Disease of the Eyes/Chronic UTIs/Migraines/Hypertension
Current Meds -  Enbrel/Prilosec/Synthroid/Nitrofurantoin/Midrin/HYZAAR
Past Meds - Inderal/PTU/Prednisone/Voltaren/Feldene/Mobic/Cortisone and Steroid Shots
 
 


starrnr
Veteran Member


Date Joined Dec 2005
Total Posts : 1782
   Posted 12/10/2007 11:37 PM (GMT -7)   
Hey all...finally feeling better! Wow, it's been along time since I've felt that horrid. Glad it's about over - just have a slight headache left. Had some cream of rice for dinner and that seems to have helped settle things. I'll be fine in the morning. Thank you all for your suggestions and sympathy...you're the best.

~S.
Some days you're the bug, some days you're the windshield

RA, AS, intolerance/sensitivity to gluten, wheat and dairy.

Remicade every 6 weeks, Methotrexate weekly, Folic Acid daily


ericsmom
Veteran Member


Date Joined Jan 2007
Total Posts : 1042
   Posted 12/11/2007 7:23 AM (GMT -7)   
Morning Starr

Glad your feeling better. When you feel like that again, just remember the BRAT programme, bananas, rice, and tea. Been using that since all my boys were wee ones

Diane
Fibromyagia, R/A, Diabetes, Atrial Fib, depression

Prednisone(not for much longer I hope), methotrexate, folic acid, metformin, diamicron, bisoprolol, plaquinal, fenofibrate, pantoloc, wellbutrin, propafenone, ibprofen, warfarin


What doesn't kill us, makes us stronger


erin.K
Veteran Member


Date Joined Mar 2005
Total Posts : 3148
   Posted 12/11/2007 12:05 PM (GMT -7)   
hey Star,
my GI dude (he's a real gem) gave me a sweet tip for N/V...he said that "slow cooked rice" (no Uncle Ben's!) LOL...slow cooked rice has an "enzyme?" well whatever compound that is in it...is super beneficial for the gut & intestines. you want to keep the creamy gunk that rises to the top "that's the good stuff" when boiling the rice.
It's a staple for me as well as marshmallow FLUFF & for some strange reasn chocolate alleviates my bad nausea.
w/ wicked bouts i do the following cocktail: Tigan, 3 benedryls, and a piece of good chocolat.
that's of course nausea w/o vomiting.
and i lay down & try not to move till the nausea passes.
good luck star....hope it gets better.
erin
Arthritis Forum Moderator & Co-Pilot
Active Severe Rheumatory Arthritis. AS. Crohns Disease. A.Chiari Malformation. MVP & Tricuspid Valve Prolapse. Kidney Stones (oh joy). 
Meds: Remicade 600mg Q3weeks; Intra-articular knee injections; 6MP; Mesalamine; Prednisone; Entocort; Meclizine; Azithromycin; Tigan; Reglan; LidoDerm; Diazepam; Diclofenac; Dilaudid; OxyContin. 


curley
Veteran Member


Date Joined Mar 2005
Total Posts : 4305
   Posted 12/13/2007 7:06 PM (GMT -7)   
I am very sorry that the both of you are having to deal with the nausea but if nothing else is helping you might want to see if you can get your Doctor to script either Phenrgan or Zofron(I hope I spelled it right)I take Phenergan I have Crohns and I get nausea quit a bite and this really helps.
Curley
.........
 


ericsmom
Veteran Member


Date Joined Jan 2007
Total Posts : 1042
   Posted 12/14/2007 12:45 PM (GMT -7)   
well...now I have developed a dry hacking cough, and the nausea was barely tolerable this week..I am thinking that I might be having an adverse effect? I have had 5 doses of 15 mg oral

bleh :-((
Fibromyagia, R/A, Diabetes, Atrial Fib, depression

Prednisone(not for much longer I hope), methotrexate, folic acid, metformin, diamicron, bisoprolol, plaquinal, fenofibrate, pantoloc, wellbutrin, propafenone, ibprofen, warfarin


What doesn't kill us, makes us stronger


momto3
Veteran Member


Date Joined Nov 2006
Total Posts : 1331
   Posted 12/15/2007 8:10 PM (GMT -7)   
Hi,

I take MTX but the pills, and just wondered if you have tried the Leucovorin rescue? it was made to go with the MTX and it really helped me. At one point the MTX made it to where I couldn't even get out of bed the next day, it was terribly unpleasant, however, after I started taking the Leucovorin, it helped. I'm not sure how long you have been taking it, but I actually felt horrid the first three weeks of taking the MTX, pretty much like I had the flu.

I hope you feel better soon!
New Topic Post Reply Printable Version
Forum Information
Currently it is Monday, December 05, 2016 8:13 PM (GMT -7)
There are a total of 2,733,318 posts in 301,103 threads.
View Active Threads


Who's Online
This forum has 151244 registered members. Please welcome our newest member, Wedge.
385 Guest(s), 12 Registered Member(s) are currently online.  Details
Bololidat, MDNative, TOOTY, Almost a 10, Charmed3, NevadaMike, pressurehead, brucen36, LiveJoy, trumpet123, Broncofan18, LanieG


Follow HealingWell.com on Facebook  Follow HealingWell.com on Twitter  Follow HealingWell.com on Pinterest
Advertisement
Advertisement

©1996-2016 HealingWell.com LLC  All rights reserved.

Advertise | Privacy Policy & Disclaimer